Side effects of Oxymav B

My bird had a chronic respiratory infection that has cleared up with Oxymav B. The course will finish in the next few days but now the faeces are very runny and seem to have a faint bloody tinge. I have been supplying natural yoghurt to rebalance the intestinal flora but this hasn't helped.

I would like to stop the antibiotics in case this is intestinal damage but am concerned the chest infection will return if I don't use the antibiotics properly. The sneezing stopped a couple of days ago so perhaps the infection has totally gone now ... I can't find any details of contraindications on the net. Is this probable bleeding something to be concerned about?!

Comments for Side effects of Oxymav B

Click here to add your own comments

Nov 25, 2009
Oxymav B question
by: The Vet

If this antibiotic was given in the drinking water, I suspect that the infection is not cleared. If it was given orally with a syringe directly into the beak, then it should have cleared the bacterial infection, if the bacteria were susceptible to this drug. Not many bird bacteria are susceptible to this drug, though. Any antibiotic will affect the droppings, usually causing a self-limiting diarrhea, that goes away a few days after antibiotics are finished. Occasionally it can cause blood in the droppings and if that is the case, then the antibiotics need to be stopped immediately. But do not stop them until you have had a recheck with your vet.

Dr B

Nov 24, 2009
Side effects of Oxymav B
by: Linda

CALL YOUR AVIAN VET IMMEDIATELY AND LET THEM KNOW ABOUT THE BLEEDING. ANYTIME A BIRD IS BLEEDING FROM ANYWHERE IS A MEDICAL EMERGENCY, SO DO NOT DELAY IN CALLING AND TAKING BIRD BACK IN.

DO NOT GIVE ANY MORE OF THE MEDICINE UNTIL BIRD HAS BEEN SEEN BY THE AVIAN VET AS THIS IS POSSIBLY LIFE THREATENING.

Let us know what vet has to say and we hope your bird gets well soon.

Linda

Click here to add your own comments